You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Limit Theorems for Some Occupancy and Sequential Occupancy Problems
The Annals of Mathematical Statistics
Vol. 42, No. 5 (Oct., 1971), pp. 1671-1680
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2240290
Page Count: 10
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Consider a situation in which balls are falling into N cells with arbitrary probabilities. A limiting distribution for the number of occupied cells after n falls is obtained, when n and N → ∞, so that n2/N → ∞ and n/N → 0. This result completes some theorems given by Chistyakov (1964), (1967). Limiting distributions of the number of falls to achieve aN + 1 occupied cells are obtained when $\lim \sup a_N/N < 1$. These theorems generalize theorems given by Baum and Billingsley (1965), and David and Barton (1962), when the balls fall into cells with the same probability for every cell.
The Annals of Mathematical Statistics © 1971 Institute of Mathematical Statistics